MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL CLIP APPLIER
Model Number 420003-09
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the small clip applier instrument was unable to properly clamp.The procedure was completed using a backup instrument with no further issue reported.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the small clip applier instrument involved with this complaint and completed the device evaluation.The instrument was tested with an in-house system and passed recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The instrument was further tested and failed the grip clip test.Visual inspection identified no signs of obvious damage on any cable or wires, and all other parts of the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015838
Report Number2955842-2023-14963
Device Sequence Number7668828
Product Code NAY
UDI-Device Identifier00886874111161
UDI-Public(01)00886874111161(10)N10191209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420003-09
Device Catalogue Number420003
Device Lot NumberN10191209 346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2020
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown